MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE; HAMMER, SURGICAL
Model Number 357.25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during reverse logistics audit of returned device at millstone the slide hammer for hammer guide was found broken.No patient involvement.This report is for (1) slide hammer for hammer guide.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
The subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the complaint device (slide hammer for hammer guide) was returned for investigation.Based in physical examination, complaint was confirmed.It was observed the handle of the device as broken.Also it was noted that during breakage, besides of the two separated parts a chipping occurred resulted in a missing part of the handle which was not returned for examination.Yes, breakage of handle was observed.Dimensional inspection: the complaint relevant condition cannot be measured without the destruction of the device.Therefore, a dimensional inspection was not performed.Complaint confirmed: yes, the complaint was confirmed based on the physical examination.Investigation conclusion: the reported condition of the complaint device (slide hammer for hammer guide) was returned for investigation.Based in physical examination, complaint was confirmed.It was observed the handle of the device as broken.Also it was noted that during breakage, besides of the two separated parts a chipping occurred resulted in a missing part of the handle which was not returned for examination.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/ specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part #: 357.25 , synthes lot #: 4592978 , supplier lot #: n/a , release to warehouse date: 12 may 2003, manufactured by: brandywine, no ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1; h4.

Brand Name
SLIDE HAMMER FOR HAMMER GUIDE
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12807265
Report Number2939274-2021-06690
Device Sequence Number20211716
Product Code FZY
UDI-Device Identifier10886982195944
UDI-Public(01)10886982195944
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2023
Device Model Number357.25
Device Catalogue Number357.25
Device Lot Number4592978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown